Alert archive / Nebraska / Snow Squall Warnings in 2019
Snow Squall Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow squall warning at Feb 16, 2019, 3:50 PM MST for Kimball County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2019, 3:50 PM MST (22:50 UTC)
- Expired
- Feb 16, 2019, 4:15 PM MST
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WWUS55 KCYS 162251
SQWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Cheyenne WY
350 PM MST Sat Feb 16 2019
NEC105-162315-
/O.NEW.KCYS.SQ.W.0009.190216T2250Z-190216T2315Z/
Kimball NE-
350 PM MST Sat Feb 16 2019
The National Weather Service in Cheyenne has issued a
* Snow Squall Warning for...
Western Kimball County in the Panhandle of Nebraska...
* Until 415 PM MST.
* At 350 PM MST, a dangerous snow squall was located along a line
extending from near Albin to near Oliver Reservoir, moving east at
5 mph.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts up to 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
This includes Interstate 80 in Nebraska between mile markers 4 and
18.
Locations impacted include...
Oliver Reservoir, Oliver Campground and Bushnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 4139 10373 4108 10368 4111 10390 4122 10403
4139 10405
TIME...MOT...LOC 2250Z 266DEG 5KT 4137 10400 4115 10380
$$
Hammer1 follow-up statement
575
WWUS55 KCYS 162305
SQWCYS
Snow Squall Warning
National Weather Service Cheyenne WY
404 PM MST Sat Feb 16 2019
NEC105-162315-
/O.CON.KCYS.SQ.W.0009.000000T0000Z-190216T2315Z/
Kimball NE-
404 PM MST Sat Feb 16 2019
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
WESTERN KIMBALL COUNTY...
At 404 PM MST, a dangerous snow squall was located along a line
extending from 8 miles northwest of Oliver Campground to near Kimball
Airport, moving east at 10 mph.
HAZARD...Extremely poor visibility heavy snow and blowing snow. Wind
gusts up to 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
This includes Interstate 80 in Nebraska between mile markers 10 and
18.
Locations impacted include...
Oliver Reservoir, Oliver Campground and Bushnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 4139 10373 4108 10368 4111 10385 4120 10387
4121 10395 4130 10400
TIME...MOT...LOC 2304Z 276DEG 7KT 4133 10390 4111 10370
$$
HammerWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow squall warning went out at Feb 16, 10:40 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 10:40 AM MST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1040 AM MST Sat Feb 16 2019
.UPDATE...
Issued at 1040 AM MST Sat Feb 16 2019
Please see latest 18z Aviation Discussion
&&
.SHORT TERM...(Today and tonight)
Issued at 300 AM MST Sat Feb 16 2019
Long wave upper trough occupies much of the Intermountain West,
with several short waves rotating through and ejecting northeast.
A lead short wave was producing snow showers across central and
eastern WY. A few showers were accompanied by very gusty winds,
low visibility and moderate to heavy snow. The Rawlins ASOS
measured a peak gust of 57 mph just before midnight. Occasional
snow showers will continue overnight, mainly west and north of the
Laramie Range.
Near short term concerns will deal with snowfall and winds. Snow
showers, most numerous west of the Laramie Range this morning will
taper off this afternoon with the passage of a cold front. Total
snow accumulations over the Snowy and Sierra Madre ranges through
this evening will range from 6 to 9 inches. Gusty west winds up
to 45 MPH will produce areas of blowing snow.
Scattered snow showers will occur across portions of east central
WY and western NE today and tonight. West to northwest winds will
be strongest from late morning through late afternoon, especially
the I-25 corridor from Wheatland to Chugwater with gusts up to 50
MPH. It will be 10-20 degrees colder today with highs in the 20s
and 30s. Lows tonight will range from 0 to 10 degrees with wind
chill temperatures from 0 to -15 degrees.
.LONG TERM...(Sunday through Friday)
Issued at 300 AM MST Sat Feb 16 2019
A series of short waves will rotate through the base of the long
wave upper trough over the western CONUS through much of next
week. This pattern favors much below normal temperatures through
Tuesday with daytime highs in the teens and 20s and nighttime lows
from 5 to -10 degrees. Could be dealing with wind chill headlines
Sunday night and Monday night with wind chills from -15 to -25
degrees. Temperatures will moderate closer to normal Wednesday
through Friday with highs in the 20s and 30s. Windy Wednesday,
especially the I-25 corridor between Wheatland and Chugwater with
700mb winds around 40 kt and CAG-BRX 850mb gradients 55-65mtrs.
Snow showers will be confined to the southeast WY mountains and
high plains into parts of western NE Sunday through Tuesday, and
again Thursday through Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1040 AM MST Sat Feb 16 2019
Low ceilings and visibility across the NE Panhandle are on the
rise and are expected to lift in the next couple hours especially
for KSNY. Low cloud deck above IFR into mainly VFR coupled with
gusting winds should persist through the afternoon. A slight
chance of precipitation for most terminals around or after 00z
with the approach of a frontal boundary. Evening and overnight
hours will have another low cloud deck impact the terminals mainly
in NE so have begun trending downward for ceilings into MVFR and
IFR categories.
&&
.FIRE WEATHER...
Issued at 145 AM MST Sat Feb 16 2019
An unsettled and progressively colder weather pattern is forecast
for the districts into early next week. Snow accumulations outside
the higher terrain will be light. It will be breezy to windy at
times this weekend. Minimum relative humidities will remain above
critical values for the next several days.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 11 PM MST this evening for WYZ112-
114.
NE...None.
&&
UPDATE...WM
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...WM
FIRE WEATHER...MAJHazardous weather outlook, Feb 16, 3:20 AM MST, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 320 AM MST Sat Feb 16 2019 WYZ112-114-171030- Sierra Madre Range-Snowy Range- 320 AM MST Sat Feb 16 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Occasional snow showers will continue today, tapering off this evening. Gusty west winds up to 45 MPH will produce areas of blowing snow and low visibility. Total snow accumulations of 6 to 9 inches is expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An cold and unsettled pattern will continue through much of next week with chances for snow showers. .Spotter information statement... Spotter activation will not be required. Spotters are encouraged to report snowfall to the National Weather Service. WYZ101>111-113-115>119-171030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 320 AM MST Sat Feb 16 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Occasional snow showers will continue today and tonight. Accumulations will average less than a half inch. It will be windy with west to northwest winds gusting 35 to 50 MPH. There will be some blowing snow at times west of Interstate 25. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An cold and unsettled pattern will continue through much of next week with chances for snow showers. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-171030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 320 AM MST Sat Feb 16 2019 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered snow showers will develop today and continue tonight. Accumulations will average less than a half inch. West to northwest winds will gust between 30 and 40 MPH this afternoon. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An cold and unsettled pattern will continue through much of next week with slight chances for snow showers. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Feb 16, 2:07 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MST SAT FEB 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM SNOW 10 SSW ARLINGTON 41.46N 106.28W
02/16/2019 E4.5 INCH CARBON WY PUBLIC
SNOTEL REPORT.
&&
ADLLocal storm report, Feb 16, 3:01 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MST SAT FEB 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM SNOW 12 W CENTENNIAL 41.30N 106.34W
02/16/2019 E6.0 INCH CARBON WY MESONET
SNOTEL SWE 0.4.
&&
ADLLocal storm report, Feb 16, 3:02 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MST SAT FEB 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 7 NW CENTENNIAL 41.37N 106.21W
02/16/2019 E7.5 INCH ALBANY WY MESONET
SNOTEL SWE 0.5.
&&
ADLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:13 PM MST | Snow Squall Warning | CYS | Kimball | 32 min |
Nearby
Snow Squall Warnings in Nebraska, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.